Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 6, 2001, 5:19 PM MDT for Pitkin County, Colorado. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2001, 5:19 PM MDT (23:19 UTC)
- Expired
- Aug 6, 2001, 7:00 PM MDT
- In force
- 101 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pitkin County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 062319 FFWGJT FFWGJT COC097-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 519 PM MDT MON AUG 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PITKIN COUNTY IN CENTRAL COLORADO * UNTIL 700 PM MDT * AT 519 PM MDT...THE PIKIN COUNTY SHERIFF REPORTED EXTENSIVE MUDSLIDES ALONG HIGHWAY 133...FROM MILE MARKER 56 TO 57...NEAR REDSTONE. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS WILL CONTINUE TO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3912 10734 3912 10719 3934 10706 3935 10744 DJN
1 follow-up statement
680 RWUS32 KGJT 070056 FFSGJT COC097-070200- SMALL STREAM FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND JUNCTION CO 656 PM MDT MON AUG 6 2001 ...FLASH FLOOD WARNING HAS BEEN DOWNGRADED TO SMALL STREAM FLOOD ADVISORY UNTIL 800 PM MDT FOR WESTERN PITKIN COUNTY... SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN HAVE DIMINISHED OVER WESTERN PITKIN COUNTY. HOWEVER STORMS ARE EXPECTED TO REMAIN OVER THE AREA THROUGH THE EVENING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN DOWNGRADED TO A SMALL STREAM FLOOD ADVISORY...WHICH WILL BE IN EFFECT UNTIL 800 PM MDT. WHILE EXCESSIVE RUNOFF HAS DECREASED...RUNOFF IS STILL EXPECTED ESPECIALLY ALONG HIGHWAY 82. MUDSLIDES AND ROCK DEBRIS ARE ALSO POSSIBLE. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. HEFFERNAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:25 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 2:25 PM MDT, 2 hours 54 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
225 PM MDT MON AUG 6 2001
TONIGHT: SHORTWAVE OVER WESTERN CO SHOWING ASPECTS OF A TRUE
EASTERLY WAVE WITH ALL ENHANCEMENT ON THE EAST SIDE OF VORT AXIS.
18Z RUC INDICATES VORT CENTER AMBLES NW TO NEAR RANGELY BY 06Z WHICH
KEEPS MOST OF CURRENT WATCH AREA IN UPLIFT AREA. AREA OF CONCERN ARE
THE GORE/PARK RANGES AND STEAMBOAT AS STRONG LINE OF CONVECTION MOVES
IN FROM THE EAST. WILL UPDATE WATCH TO INCLUDE ALL CO ZONES. STORMS
MAY LAST BEYOND MIDNIGHT AND WATCH CAN THEN BE REDEFINED OR DROPPED.
TUESDAY-WEDNESDAY: WATER VAPOR SHOWS THE EDGE OF BARRY-INDUCED
MOISTURE THRU MUCH OF OKLAHOMA AND HEADING WEST. BATTLE OF WEAK
NORTH FLOW IN UTAH AND SE FLOW IN WESTERN CO MAY BE AREA OF FOCUS.
EXPECT ANOTHER ROUND OF HEAVY RAINFALL TUE-TUE NIGHT. NORTH FLOW
BEGINS TO WIN OUT ON WED AS HIGH BUILDS IN FROM THE WEST. THIS WOULD
SEEM TO BE A DRYER REGIME BUT GUIDANCE HOLDS ON TO HIGH POPS. WILL
KEEP SCATTERED IN THE FORECAST FOR NOW AND REFINE TUESDAY. AS USUAL
MAV TEMPS APPEAR TOO COOL. 99/RAMEY
EXTENDED...MRF DEPICTS THE MAIN JET ALONG THE U.S./CANADIAN BORDER
FOR THE NEXT SEVERAL DAYS. FLOW ACROSS THE SOUTHERN U.S. WILL
CONTINUE TO BE WEAK. THE SHORTWAVE CURRENTLY OVER WESTERN COLORADO IS
EXPECTED TO DRIFT WEST BY MID WEEK, WHILE HIGH PRESSURE BUILDS OVER
THE SOUTHWEST PART OF THE COUNTRY. THIS SHOULD BRING BACK A RETURN TO
MORE NORTHERLY AND WESTERLY FLOW, DRYING THE FA OUT A LITTLE.
DESPITE DRIER CONDITIONS, A SERIES OF WEAK SHORTWAVES WILL CONTINUE
TO MEANDER ACROSS IN THE AREA. SO...WILL ESSENTIALLY BROADBRUSH THE
EXTENDED WITH A SLIGHT CHANCE OF CONVECTION EACH DAY. BA
.GJT...FLASH FLOOD WATCH THROUGH MIDNIGHT FOR ALL OF WESTERN COLORADO
AND UTZ 022/025/027/028/029.Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.